Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 43, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 19, 2022, 1:53 PM CDT for Kinney County, Val Verde County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2022, 1:53 PM CDT (18:53 UTC)
- Expired
- Apr 19, 2022, 2:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kinney County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 45 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 6.9 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
247
WUUS54 KEWX 191853
SVREWX
TXC271-465-191945-
/O.NEW.KEWX.SV.W.0043.220419T1853Z-220419T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
153 PM CDT Tue Apr 19 2022
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Kinney County in south central Texas...
Southeastern Val Verde County in south central Texas...
* Until 245 PM CDT.
* At 153 PM CDT, severe thunderstorms were located along a line
extending from 11 miles northeast of Long Point to near Del Rio to
6 miles southwest of Cienegas Terrace, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Del Rio, Brackettville, Spofford, Amanda, Laughlin AFB, Val Verde
Park, Standart, Alamo Village, Cienegas Terrace, Laughlin AFB Aux
Field, 277 South Boat Ramp, 277 North Campground, Escondido
Estates, Fort Clark Springs, Lake Ridge Ranch and Kickapoo Cavern
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2946 10093 2970 10088 2966 10070 2962 10070
2962 10053 2956 10023 2925 10030 2909 10046
2908 10066 2917 10078 2920 10077 2926 10081
2928 10087 2931 10089 2935 10095 2937 10101
TIME...MOT...LOC 1853Z 289DEG 31KT 2961 10083 2944 10086 2929 10100
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RUNYEN1 follow-up statement
434
WWUS54 KEWX 191925
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
225 PM CDT Tue Apr 19 2022
TXC465-191935-
/O.CAN.KEWX.SV.W.0043.000000T0000Z-220419T1945Z/
Val Verde TX-
225 PM CDT Tue Apr 19 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VAL VERDE COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 2924 10076 2925 10076 2926 10075 2929 10074
2932 10075 2934 10071 2946 10070 2951 10067
2944 10026 2925 10030 2909 10046 2908 10066
2917 10078 2920 10077 2924 10079
TIME...MOT...LOC 1925Z 291DEG 28KT 2942 10060 2914 10080
$$
TXC271-191945-
/O.CON.KEWX.SV.W.0043.000000T0000Z-220419T1945Z/
Kinney TX-
225 PM CDT Tue Apr 19 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR CENTRAL KINNEY COUNTY...
At 225 PM CDT, severe thunderstorms were located along a line
extending from near Amanda to 15 miles south of Laughlin AFB, moving
east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Brackettville, Spofford, Standart, Alamo Village, Amanda, Fort Clark
Springs and Laughlin AFB Aux Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2924 10076 2925 10076 2926 10075 2929 10074
2932 10075 2934 10071 2946 10070 2951 10067
2944 10026 2925 10030 2909 10046 2908 10066
2917 10078 2920 10077 2924 10079
TIME...MOT...LOC 1925Z 291DEG 28KT 2942 10060 2914 10080
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RUNYENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 12:42 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 19, 12:42 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1242 PM CDT Tue Apr 19 2022 ...New AVIATION... .SHORT TERM... (Today through Wednesday) Issued at 146 AM CDT Tue Apr 19 2022 Weak ridging aloft over the southern high Plains will flatten some through today as a relatively weak shortwave trough moves through the upper flow. Meanwhile at the surface, high pressure currently centered over N MO and IA is leading to curved flow locally with ENE winds over much of the region becoming ESE near the Rio Grande. Pressure gradient tightens today as the high center shifts to the Mid-South, and 10-20 mph SE winds will gust to 20-30 mph at times today, highest west. Moisture is already increasing across the Rio Grande Plains this morning and cloud cover will develop there through sunrise and gradually build eastward during the day. As a result, high temperatures today will only be in the mid 70s to low 80s for most, perhaps mid 80s far southwest. Model soundings indicate moisture will deepen quickly today, with Pwats up to 1-1.3" by 12Z out west and continuing to rise to 1.5- 1.7" by midday for the southwestern quarter of our area. Weak isentropic lift is expected later this morning west, and drizzle and/or isolated showers may begin to develop after sunrise. Low POPs (20-30%) will spread slowly eastward through the day to perhaps the US-281 corridor by mid-afternoon. An isolated thunderstorm cannot be ruled out today across Val Verde or Edwards County, but otherwise if any SDB convection develops it would not reach the river. Rainfall amounts will be light today, less than 0.10" for the most part. As we head through the evening and overnight, can't rule out some upslope-enhanced isolated light rain shifting eastward across the Hill Country to the I-35 corridor, and the exiting weak shortwave should take most of any lingering light rain chances with it by Wednesday morning. Much warmer lows are forecast Wednesday morning due to the high Tds, in the 60s to near 70. Model soundings depict subsidence strengthening the capping inversion during the day and so no thunderstorm development is expected, and in fact the latest SPC outlook update has removed general thunder from much of the area as a result. Skies should gradually clear from W to E. Look for highs in the mid 80s to low 90s. && .LONG TERM... (Wednesday night through Monday) Issued at 146 AM CDT Tue Apr 19 2022 The beginning of the long-term forecast should start out dry as upper flow remains weak. Breezy southerly flow at the surface will prevail with speeds in the 12-20 mph range and highs in the upper 80s to middle 90s across the area. Upslope flow west of the Rio Grande could lead to some storms west of the border but not anticipating any of this activity making it into our CWA. On Friday, a weak shortwave embedded in the westerly flow could lead to some activity a bit farther east and will mention 20 PoPs for western Val Verde County Friday afternoon. Otherwise, breezy southerly flow will continue with highs again in the upper 80s to middle 90s. A large trough axis will move into the western CONUS for this weekend. Ahead of this feature, southerly flow in the lower levels will increase which could lead to some mainly isolated to scattered showers ahead of an approaching cold front across a decent portion of the area by Sunday afternoon. Highs this weekend should be in the lower 80s to middle 90s with lows in the 60s and 70s. The trough axis should begin to move into the Southern Plains by Sunday afternoon. This should send the frontal boundary into the CWA beginning Sunday evening into Sunday night. Models are coming into better agreement that this front may actually bring a decent chance of rainfall to much of the area Sunday night into Monday. Will continue to assess over the next several days but this is the best signal for a beneficial rainfall in quite some time. Let's toast to && .AVIATION... (18Z TAFS) Issued at 1233 PM CDT Tue Apr 19 2022 MVFR ceilings have moved over most of the area. AUS is on the edge of this cloud deck and will be VFR/MVFR for the next couple of hours. By mid-afternoon they will be down to MVFR. Then all airports will be MVFR through the afternoon and evening. In the San Antonio area the ceilings will drop to IFR overnight and rebound back to MVFR Wednesday morning. There is a slight chance for showers this afternoon and evening, but the probability is too low to include in the TAFs. Winds will be from the southeast at 10 to 15 kts with gusts up to 25 kts at all airports. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 68 87 70 88 / 20 10 0 0 Austin Bergstrom Intl Airport 67 87 69 88 / 20 10 0 0 New Braunfels Muni Airport 67 88 69 90 / 20 10 0 10 Burnet Muni Airport 66 87 69 87 / 20 0 0 0 Del Rio Intl Airport 71 92 72 95 / 20 0 0 10 Georgetown Muni Airport 67 88 70 88 / 20 10 0 0 Hondo Muni Airport 67 89 68 92 / 20 0 0 10 San Marcos Muni Airport 66 87 68 89 / 20 10 0 0 La Grange - Fayette Regional 68 85 70 88 / 20 10 0 0 San Antonio Intl Airport 68 87 70 88 / 20 10 0 10 Stinson Muni Airport 69 91 71 92 / 20 0 0 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...KCW Long-Term...29 Aviation...05
Hazardous weather outlook, Apr 19, 3:04 AM CDT, 10 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 304 AM CDT Tue Apr 19 2022 TXZ171>173-183>194-202>209-217>225-228-200815- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 304 AM CDT Tue Apr 19 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Apr 19, 11:56 AM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1156 AM CDT Tue Apr 19 2022
TXZ183-191730-
Val Verde TX-
1156 AM CDT Tue Apr 19 2022
...A strong thunderstorm will impact portions of northwestern Val
Verde County through 1230 PM CDT...
At 1156 AM CDT, Doppler radar was tracking a strong thunderstorm near
Pandale, or 28 miles west of Juno, moving southeast at 25 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Pandale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3029 10163 3029 10144 3022 10121 2998 10134
3018 10170
TIME...MOT...LOC 1656Z 296DEG 23KT 3023 10158
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
RUNYENSpecial weather statement, Apr 19, 12:43 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1243 PM CDT Tue Apr 19 2022
TXZ183-191830-
Val Verde TX-
1243 PM CDT Tue Apr 19 2022
...A strong thunderstorm will impact portions of northeastern Val
Verde County through 130 PM CDT...
At 1243 PM CDT, Doppler radar was tracking a strong thunderstorm near
Juno, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Loma Alta, Juno, Bakers Crossing, Vinegarone and Devils River State
Nat Area Del Norte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3023 10124 3008 10070 3006 10070 2978 10082
3005 10134
TIME...MOT...LOC 1743Z 292DEG 33KT 3010 10119
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MOSpecial weather statement, Apr 19, 1:09 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
109 PM CDT Tue Apr 19 2022
TXZ183-191845-
Val Verde TX-
109 PM CDT Tue Apr 19 2022
...A strong thunderstorm will impact portions of southeastern Val
Verde County through 145 PM CDT...
At 109 PM CDT, Doppler radar was tracking a strong thunderstorm near
Seminole Canyon State Park, or 8 miles southwest of Comstock, moving
east at 40 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Comstock, Lake View, Amistad Village, Black Brush Point, Amistad
Acres, Seminole Canyon State Park, Box Canyon, Diablo East, Long
Point, Governors Landing, Cienegas Terrace, Devils Shores, Pafford
Crossing, San Pedro Canyon, Rough Canyon Recreation Area, Spur 406
Campground, Rock Quarry Campground, Salem Point, Lake Ridge Ranch and
277 North Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake Amistad, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 2970 10135 2968 10086 2937 10095 2941 10104
2946 10106 2947 10115 2952 10118 2952 10125
2962 10125 2963 10127 2958 10128 2958 10131
2961 10131 2965 10130 2966 10135 2965 10136
TIME...MOT...LOC 1809Z 286DEG 33KT 2962 10130
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
RUNYENThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 11:56 AM CDT | Special Weather Statement | EWX | Val Verde | 34 min |
| Apr 19, 12:07 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 38 min |
| Apr 19, 12:43 PM CDT | Special Weather Statement | EWX | Val Verde | 47 min |
| Apr 19, 1:09 PM CDT | Special Weather Statement | EWX | Val Verde | 36 min |
| Apr 19, 1:30 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 45 min |
| Apr 19, 2:38 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 15 min |
| Apr 19, 2:59 PM CDT | Special Weather Statement | EWX | Maverick | 46 min |
| Apr 19, 4:01 PM CDT | Special Weather Statement | EWX | Uvalde | 44 min |
| Apr 19, 4:43 PM CDT | Special Weather Statement | EWX | Zavala | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.